Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 102, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 6, 2003, 1:04 PM EDT for Cuyahoga County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2003, 1:04 PM EDT (17:04 UTC)
- Expired
- Jul 6, 2003, 1:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 23 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 061704
SVRCLE
OHC035-061745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
104 PM EDT SUN JUL 6 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUYAHOGA COUNTY IN NORTHEAST OHIO...
* UNTIL 145 PM EDT
* AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES EAST OF WESTLAKE...OR ABOUT 10 MILES
WEST OF CLEVELAND...MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CLEVELAND
CLEVELAND HEIGHTS
EUCLID
LAKEWOOD
PARMA
SOLON
WESTLAKE
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4160 8148 4156 8147 4156 8138 4139 8138
4136 8194 4150 8196 4148 8186 4150 8172
4159 8157
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:49 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 6, 10:49 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1049 AM EDT SUN JUL 6 2003 CURR FCST LOOKS GOOD SO NO UPDATE PLANNED FOR NOW. ONLY A FEW RW- NEAR FDY LATE THIS MORN BUT STILL EXPECT SCT RW/TRW TO DEVELOP WITH AFTN HEATING. .CLE... OH...NONE. PA...NONE. BM
Hazardous weather outlook, Jul 6, 6:27 AM EDT, 6 hours 37 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-061230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 627 AM EDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY THROUGH TONIGHT. HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE EXPECTED. DAMAGING WINDS COULD EXCEED 60 MPH. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE AGAIN POSSBILE MONDAY AND TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:46 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 29 min |
| Jul 6, 1:47 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Summit | 58 min |
| Jul 6, 2:20 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 55 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.